MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C35
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a nephrectomy the doctor used the instrument and it was noticed that the tissue is very thick.The doctor took too much tissue, he is told that if it is possible to take less tissue since the jaw can break.The upset doctor does not comply with this indication and ends up breaking the jaw.The procedure was completed successfully.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/14/2023.D4 batch #: a9c120.Additional information was requested and the following was obtained: the device was received at our analysis site with a piece of the ceramic missing.Q.During the surgical procedure, did any piece of the device fall off? a.No parts missing q.Did any piece of the device fall into the patient? a.No part fell on the patient, it was probably lost in the manipulation of the laparoscopy technician.If so, how was it retrieved? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the jaw detached.In addition, the electrode, ceramic and active rod was noted separated from the lower jaw but still attached to the active.The jaw was returned.Upon visual inspection under magnification, it was noted that the ceramic was partially missing.The ceramic was damaged by the separation of the electrode from the lower jaw.No functional testing could be performed as the condition of the device returned.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.There is insufficient evidence related to what caused the damage to the device.A manufacturing record evaluation was performed for the finished device batch a9c120, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/13/2023.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the jaw detached at the welding point and it was returned.In addition, the electrode, ceramic and active rod were noted separated from the lower jaw but still attached to the active.Upon visual inspection under magnification, it was noted that the ceramic was partially missing.The ceramic was damaged by the separation of the electrode from the lower jaw.No functional testing could be performed as the condition of the device returned.A manufacturing record evaluation was performed for the finished device lot and batch numbers, and no non-conformances were identified.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: there is insufficient evidence related to what caused the damage to the electrode.H6 investigation conclusions.

Brand Name
ENSEAL G2 CURVED JAW 35CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17324106
Report Number3005075853-2023-04933
Device Sequence Number6365980
Product Code GEI
UDI-Device Identifier10705036014140
UDI-Public10705036014140
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLG2C35
Device Catalogue NumberNSLG2C35
Device Lot NumberA9CA5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown